On a Bernoulli problem with geometric constraints
ESAIM: Control, Optimisation and Calculus of Variations, Tome 18 (2012) no. 1, pp. 157-180.

A Bernoulli free boundary problem with geometrical constraints is studied. The domain Ω is constrained to lie in the half space determined by x1 ≥ 0 and its boundary to contain a segment of the hyperplane  {x1 = 0}  where non-homogeneous Dirichlet conditions are imposed. We are then looking for the solution of a partial differential equation satisfying a Dirichlet and a Neumann boundary condition simultaneously on the free boundary. The existence and uniqueness of a solution have already been addressed and this paper is devoted first to the study of geometric and asymptotic properties of the solution and then to the numerical treatment of the problem using a shape optimization formulation. The major difficulty and originality of this paper lies in the treatment of the geometric constraints.

DOI : https://doi.org/10.1051/cocv/2010049
Classification : 49J10,  35J25,  35N05,  65P05
Mots clés : free boundary problem, Bernoulli condition, shape optimization
@article{COCV_2012__18_1_157_0,
     author = {Laurain, Antoine and Privat, Yannick},
     title = {On a {Bernoulli} problem with geometric constraints},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {157--180},
     publisher = {EDP-Sciences},
     volume = {18},
     number = {1},
     year = {2012},
     doi = {10.1051/cocv/2010049},
     mrnumber = {2887931},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv/2010049/}
}
TY  - JOUR
AU  - Laurain, Antoine
AU  - Privat, Yannick
TI  - On a Bernoulli problem with geometric constraints
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2012
DA  - 2012///
SP  - 157
EP  - 180
VL  - 18
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv/2010049/
UR  - https://www.ams.org/mathscinet-getitem?mr=2887931
UR  - https://doi.org/10.1051/cocv/2010049
DO  - 10.1051/cocv/2010049
LA  - en
ID  - COCV_2012__18_1_157_0
ER  - 
Laurain, Antoine; Privat, Yannick. On a Bernoulli problem with geometric constraints. ESAIM: Control, Optimisation and Calculus of Variations, Tome 18 (2012) no. 1, pp. 157-180. doi : 10.1051/cocv/2010049. http://www.numdam.org/articles/10.1051/cocv/2010049/

[1] A. Acker, An extremal problem involving current flow through distributed resistance. SIAM J. Math. Anal. 12 (1981) 169-172. | MR 605427 | Zbl 0456.49007

[2] C. Atkinson and C.R. Champion, Some boundary-value problems for the equation ∇·(|∇ϕ| N∇ϕ) = 0. Quart. J. Mech. Appl. Math. 37 (1984) 401-419. | MR 760209 | Zbl 0567.73054

[3] A. Beurling, On free boundary problems for the Laplace equation, Seminars on analytic functions 1. Institute for Advanced Studies, Princeton (1957). | Zbl 0077.11202

[4] F. Bouchon, S. Clain and R. Touzani, Numerical solution of the free boundary Bernoulli problem using a level set formulation. Comput. Methods Appl. Mech. Eng. 194 (2005) 3934-3948. | MR 2149216 | Zbl 1090.76048

[5] E.N. Dancer and D. Daners, Domain perturbation for elliptic equations subject to Robin boundary conditions. J. Differ. Equ. 138 (1997) 86-132. | MR 1458457 | Zbl 0886.35063

[6] M.C. Delfour and J.-P. Zolésio, Shapes and geometries - Analysis, differential calculus, and optimization, Advances in Design and Control 4. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2001). | MR 1855817 | Zbl 1002.49029

[7] L.C. Evans, Partial differential equations, Graduate Studies in Mathematics 19. American Mathematical Society, Providence (1998). | MR 1625845 | Zbl 0902.35002

[8] A. Fasano, Some free boundary problems with industrial applications, in Shape optimization and free boundaries (Montreal, PQ, 1990), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 380, Kluwer Acad. Publ., Dordrecht (1992) 113-142. | MR 1260974 | Zbl 0765.76005

[9] M. Flucher and M. Rumpf, Bernoulli's free boundary problem, qualitative theory and numerical approximation. J. Reine Angew. Math. 486 (1997) 165-204. | EuDML 153910 | MR 1450755 | Zbl 0909.35154

[10] A. Friedman, Free boundary problem in fluid dynamics, in Variational methods for equilibrium problems of fluids, Trento 1983, Astérisque 118 (1984) 55-67. | MR 761737 | Zbl 0588.76016

[11] A. Friedman, Free boundary problems in science and technology. Notices Amer. Math. Soc. 47 (2000) 854-861. | MR 1776102 | Zbl 1040.35145

[12] P. Grisvard, Elliptic problems in nonsmooth domains, Monographs and Studies in Mathematics 24. Pitman (Advanced Publishing Program), Boston (1985). | MR 775683 | Zbl 0695.35060

[13] J. Haslinger, T. Kozubek, K. Kunisch and G. Peichl, Shape optimization and fictitious domain approach for solving free boundary problems of Bernoulli type. Comp. Optim. Appl. 26 (2003) 231-251. | MR 2013364 | Zbl 1077.49030

[14] J. Haslinger, K. Ito, T. Kozubek, K. Kunisch and G. Peichl, On the shape derivative for problems of Bernoulli type. Interfaces in Free Boundaries 11 (2009) 317-330. | MR 2511644 | Zbl 1178.49055

[15] A. Henrot and M. Pierre, Variation et optimisation de formes - Une analyse géométrique, Mathématiques & Applications 48. Springer, Berlin (2005). | MR 2512810 | Zbl 1098.49001

[16] A. Henrot and H. Shahgholian, Existence of classical solutions to a free boundary problem for the p-Laplace operator. I. The exterior convex case. J. Reine Angew. Math. 521 (2000) 85-97. | MR 1752296 | Zbl 0955.35078

[17] A. Henrot and H. Shahgholian, Existence of classical solutions to a free boundary problem for the p-Laplace operator. II. The interior convex case. Indiana Univ. Math. J. 49 (2000) 311-323. | MR 1777029 | Zbl 0977.35148

[18] A. Henrot and H. Shahgholian, The one phase free boundary problem for the p-Laplacian with non-constant Bernoulli boundary condition. Trans. Amer. Math. Soc. 354 (2002) 2399-2416. | MR 1885658 | Zbl 0988.35174

[19] K. Ito, K. Kunisch and G.H. Peichl, Variational approach to shape derivatives for a class of Bernoulli problems. J. Math. Anal. Appl. 314 (2006) 126-149. | MR 2183542 | Zbl 1088.49028

[20] C.T. Kelley, Iterative methods for optimization, Frontiers in Applied Mathematics 18. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1999). | MR 1678201 | Zbl 0934.90082

[21] V.A. Kondratév, Boundary value problems for elliptic equations in domains with conical or angular points. Trudy Moskov. Mat. Obšč. 16 (1967) 209-292. | MR 226187 | Zbl 0194.13405

[22] C.M. Kuster, P.A. Gremaud and R. Touzani, Fast numerical methods for Bernoulli free boundary problems. SIAM J. Sci. Comput. 29 (2007) 622-634. | MR 2306261 | Zbl 1136.65113

[23] J. Lamboley and A. Novruzi, Polygons as optimal shapes with convexity constraint. SIAM J. Control Optim. 48 (2009) 3003-3025. | MR 2599908 | Zbl 1202.49053

[24] E. Lindgren and Y. Privat, A free boundary problem for the Laplacian with a constant Bernoulli-type boundary condition. Nonlinear Anal. 67 (2007) 2497-2505. | MR 2338115 | Zbl 1123.35092

[25] J. Nocedal and S.J. Wright, Numerical optimization. Springer Series in Operations Research and Financial Engineering, Springer, New York, 2nd edition (2006). | MR 2244940 | Zbl 1104.65059

[26] J.R. Philip, n-diffusion. Austral. J. Phys. 14 (1961) 1-13. | MR 140343 | Zbl 0137.18402

[27] J. Sokołowski and J.-P. Zolésio, Introduction to shape optimization : Shape sensitivity analysis, Springer Series in Computational Mathematics 16. Springer-Verlag, Berlin (1992). | Zbl 0761.73003

Cité par Sources :